MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 4.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 4.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4244015W
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17612844 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the.014 4.0 x 15 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured at twelve atmospheres (12atm) during its initial inflation.The procedure was therefore completed using another balloon catheter and a cutting catheter.There was no reported patient injury.The lesion was at the right popliteal artery which noted to have severe calcification and extremely short severe stenosis.A contralateral approach was made using a non-cordis guiding catheter.A non-cordis guidewire had crossed the lesion.The device will not be returned as it was discarded by mistake.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, and h6 have been updated accordingly.A.014mm 4.0mm x 15mm 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used but it ruptured at twelve atmospheres during its initial inflation.There was no reported patient injury.The lesion was at the right popliteal artery which noted to have severe calcification and extremely short severe stenosis.A contralateral approach was made using a non-cordis guiding catheter.A non-cordis guidewire had crossed the lesion.The procedure was completed using another balloon catheter and a cutting catheter.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 17612844 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The cause of balloon burst could not be conclusively determined.Vessel characteristics, such as severe calcification and severe stenosis, may have contributed to the reported event.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9349777
Report Number9616099-2019-03362
Device Sequence Number18906571
Product Code LIT
UDI-Device Identifier20705032005736
UDI-Public20705032005736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number4244015W
Device Lot Number17612844
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM*1.5MM UNK CUTTING BALLOON CATHETER; 6F TERUMO GUIDING CATHETER; VASSALLO/NS3/235, FILMEC GUIDEWIRE